Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 12, 2005, 5:22 PM CDT for Swisher County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2005, 5:22 PM CDT (22:22 UTC)
- Expired
- May 12, 2005, 7:15 PM CDT
- In force
- 113 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Swisher County, TX
The radar
The Lubbock radar (KLBB), 88 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLUB 122223
FFWLUB
TXC437-130015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
522 PM CDT THU MAY 12 2005
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SWISHER COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 715 PM CDT
* AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR CLAYTONVILLE...OR ABOUT 14
MILES SOUTHEAST OF TULIA. THE STORM PRODUCING VERY HEAVY RAIN WAS
MOVING NORTHEAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE KRESS.
RADAR AND SATELLITE ESTIMATED OVER 3 INCHES OF ACCUMULATED RAINFALL
IN EXTREME SOUTHEAST SWISHER COUNTY BETWEEN 400 AND 515
PM...GENERALLY ALONG AND SOUTH OF A LINE FROM KRESS TO STATE HIGHWAY
86 NEAR THE SWISHER-BRISCOE COUNTY LINE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
LAT...LON 3439 10178 3432 10175 3431 10161 3433 10149
3443 10148 3456 10148 3460 10157 3453 10169
$$1 follow-up statement
000
WGUS74 KLUB 122253
FFSLUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
549 PM CDT THU MAY 12 2005
TXC437-130015-
SWISHER TX-
549 PM CDT THU MAY 12 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 715 PM CDT FOR SWISHER
COUNTY...
AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED 4 MILES EAST OF CLAYTONVILLE. THE STORM IS MOVING SLOWLY
EAST.
NATIONAL WEATHER SERVICE DOPPLER RADAR COMBINED WITH SATELLITE
INDICATED RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE ALREADY FALLEN
ACROSS SOUTHEAST SWISHER COUNTY. ADDITIONAL THUNDERSTORMS WILL
PRODUCE ANOTHER ONE HALF TO ONE INCH OF RAINFALL THROUGH 7
PM...WHICH WILL ONLY EXACERBATE EXISTING FLOOD PROBLEMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3439 10178 3432 10175 3431 10161 3433 10149
3443 10148 3456 10148 3460 10157 3453 10169
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 12, 3:30 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 12, 3:30 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 PM CDT THU MAY 12 2005 .SHORT TERM... SCATTERED SEVERE CONVECTION EXPECTED TO PERSIST THIS AFTERNOON AND EVENING AS HEATING ALONG BOUNDARY OVER THE WESTERN SOUTH PLAINS AND SOUTHERN PANHANDLE AND ABUNDANT MOISTURE AND CAPE RESULT VERY STRONG UPDRAFTS WITH POTENTIAL FOR ISOLATED TORNADOES IF STORMS CROSS BOUNDARY AND TAKE ADVANTAGE OF HIGHER LOW LEVEL SHEAR/HELICITY ENVIRONMENT. OTHERWISE...THREAT OF LARGE HAIL AND WIND GUSTS WILL PERSIST WITH VIGOROUS ROTATING UPDRAFTS. LOW LEVEL JET IS FORECAST TO INTENSIFY OVER THE ROLLING PLAINS INTO SE PANHANDLE TOWARD MIDNIGHT WITH STRONG SURFACE TO 850 MB MOISTURE ADVECTION. MODELS DEVELOP MESOSCALE SYSTEM IN THE CHILDRESS AREA TOWARD THE RED RIVER. AN EASTWARD PROPAGATION SEEMS LIKELY WITH HEAVY RAIN THREAT. FRIDAY AND FRIDAY NIGHT...WHERE BOUNDARY AND REINFORCING COLD FRONT WILL END UP WILL BE OF IMPORTANCE AND DICTATE MESOSCALE FORCING FOR ADDITIONAL CONVECTIVE DEVELOPMENT. AS UPPER TROUGH MOVES EAST ACROSS CENTRAL AND NORTHERN PLAINS...DRYLINE WILL LIKELY MOVE FARTHER EAST ACROSS CENTRAL AND EASTERN SOUTH PLAINS WITH BETTER CHANCE POPS AND SEVERE THREAT ACROSS THE EASTERN HALF OF THE FORECAST AREA. ACTIVITY APPEARS IT WILL SHIFT SOUTH WITH BOUNDARY WITH SHOWERS/THUNDER MOVING INTO EAST AND SOUTH ZONES LATE...THUS KEPT POPS HIGHER ACROSS THE SOUTHERN TIER. .LONG TERM...RIDGE IS PROGGED TO BUILD TO OUR WEST WITH SHOWER ACTIVITY MAINLY SOUTH AS COOL EASTERLY UPSLOPE FLOW CONTINUES ON SATURDAY. DRIER PATTERN MAY BE SHORT LIVED AS SHORTWAVE IS FORECAST TO CROSS RIDGE AND GENERATE SHOWERS WEST MOVING SOUTHEAST INTO INCREASINGLY MOIST LOW LEVEL FLOW. GFS IS MORE AGGRESSIVE WITH PRECIPITATION...BUT A LITTLE EARLY TO SPECULATE ON PATTERN BEYOND 72 HOURS. THIS SHORTWAVE WILL MOVE EAST BY MONDAY...WITH IMPRESSIVE UPPER RIDGE EXPANDING NORTH FROM NORTHERN MEXICO INTO TEXAS BY TUESDAY AND WEDNESDAY OF NEXT WEEK WITH HOT AND DRY WEATHER LOOKING MORE LIKELY WITH SOME CONSISTENCY AMONG MEDIUM RANGE MODELS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 80 49 72 / 40 20 20 20 TULIA 56 83 50 74 / 40 40 30 20 PLAINVIEW 61 84 51 75 / 40 30 30 20 LEVELLAND 61 86 51 75 / 40 30 30 20 LUBBOCK 62 85 52 75 / 40 30 40 20 BROWNFIELD 62 88 52 76 / 40 30 40 30 CHILDRESS 65 82 54 76 / 60 40 40 20 SPUR 66 86 54 76 / 40 40 40 20 ASPERMONT 67 85 59 76 / 30 40 40 30 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 06
Hazardous weather outlook, May 12, 11:30 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT THU MAY 12 2005 TXZ021>044-131630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PANHANDLE...NORTHERN SOUTH PLAINS...AND ROLLING PLAINS TODAY AND TONIGHT. THIS AREA IS GENERALLY NORTH OF A LINE FROM MORTON...TO FLOYDADA...TO PADUCAH. THE REMAINDER OF THE SOUTH PLAINS AND ROLLING PLAINS ARE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. A COLD FRONT IS LOCATED ACROSS THE TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS TODAY. THE FRONT IS FORECAST TO BE STATIONARY OR MOVE SLOWLY SOUTH THROUGH THE DAY. THIS FRONT WILL PROVIDE THE LIFT NECESSARY FOR THUNDERSTORM FORMATION. SOUTH OF THE FRONT... THUNDERSTORM DEVELOPMENT WILL BE MORE DEPENDANT ON SURFACE HEATING. CLOUD COVER IS EXPECTED TO SLOWLY ERODE DURING THE DAY LEADING TO SUFFICIENT SURFACE-BASED INSTABILITY FOR SCATTERED THUNDERSTORM DEVELOPMENT IN THIS AREA. MODERATE SHEAR AND INSTABILITY WILL ALLOW FOR LARGE HAIL AND DAMAGING WIND GUSTS AS THE PRIMARY THREAT. HOWEVER...ENHANCED SHEAR ALONG THE COLD FRONT WILL LEAD TO A THREAT OF AN ISOLATED TORNADO IN THE MODERATE RISK AREA. TONIGHT...A CONVECTIVE COMPLEX MAY FORM OVER THE NORTHERN AND CENTRAL ROLLING PLAINS. THE MAIN THREATS FROM THIS COMPLEX WILL BE HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN... SEVERE CONVECTION MAY OCCUR AGAIN ON FRIDAY. THE EXTENT OF THE THREAT AREA WILL BE HIGHLY DEPENDANT ON THE EVOLUTION OF THE CONVECTION AND COLD FRONT ACROSS THE REGION TODAY AND TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT.
In the hours before
Special weather statement, May 12, 3:25 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED FOR EXPIRATION TIME NATIONAL WEATHER SERVICE LUBBOCK TX 325 PM CDT THU MAY 12 2005 TXZ021>037-039>041-130300- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- HALE-HALL-HOCKLEY-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-SWISHER-TERRY- YOAKUM- 325 PM CDT THU MAY 12 2005 THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 260 EFFECTIVE UNTIL 9 PM CDT FOR THE FOLLOWING COUNTIES... PARMER...CASTRO...SWISHER...BRISCOE...HALL...BAILEY...LAMB...HALE... FLOYD...MOTLEY...COCHRAN...HOCKLEY...LUBBOCK...CROSBY...YOAKUM... TERRY...LYNN...CHILDRESS...COTTLE AND DICKENS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS AND TORNADOES IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, May 12, 3:55 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
355 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 9 N LOCKNEY 34.25N 101.44W
05/12/2005 4.25 INCH FLOYD TX STORM CHASER
SOFTBALL SIZE HAIL REPORTED IN LONESTAR
&&
GSLocal storm report, May 12, 4:13 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
413 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL OLTON 34.18N 102.14W
05/12/2005 1.00 INCH LAMB TX FIRE DEPT/RESCUE
&&
GSLocal storm report, May 12, 4:24 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
424 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL OLTON 34.18N 102.14W
05/12/2005 1.75 INCH LAMB TX FIRE DEPT/RESCUE
&&
GSLocal storm report, May 12, 5:04 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
504 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL EDMONSON 34.28N 101.89W
05/12/2005 1.75 INCH HALE TX LAW ENFORCEMENT
&&
GSLocal storm report, May 12, 5:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
519 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL DIMMITT 34.55N 102.32W
05/12/2005 1.00 INCH CASTRO TX TRAINED SPOTTER
&&
GSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 1:28 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 62 min |
| May 12, 1:55 PM CDT | Tornado Warning | LUB | Hale | 35 min |
| May 12, 2:18 PM CDT | Tornado Warning | LUB | Floyd | 42 min |
| May 12, 2:22 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 53 min |
| May 12, 2:30 PM CDT | Tornado Warning | LUB | Hale | 15 min |
| May 12, 3:01 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 29 min |
| May 12, 3:15 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 60 min |
| May 12, 3:50 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 40 min |
| May 12, 4:01 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 59 min |
| May 12, 4:07 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 38 min |
| May 12, 4:13 PM CDT | Tornado Warning | LUB | Briscoe, Floyd | 47 min |
| May 12, 4:30 PM CDT | Tornado Warning | LUB | Hale | 45 min |
| May 12, 4:33 PM CDT | Tornado Warning | LUB | Lamb | 27 min |
| May 12, 4:35 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 55 min |
| May 12, 4:57 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 63 min |
| May 12, 5:05 PM CDT | Flash Flood Warning | LUB | Briscoe | 115 min |
| May 12, 5:05 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 55 min |
| May 12, 5:15 PM CDT | Tornado Warning | LUB | Hale | 30 min |
| May 12, 5:25 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 50 min |
| May 12, 5:31 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 44 min |
| May 12, 5:44 PM CDT | Tornado Warning | LUB | Floyd | 31 min |
| May 12, 5:59 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 61 min |
| May 12, 6:02 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 58 min |
| May 12, 6:13 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 47 min |
| May 12, 6:14 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 61 min |
| May 12, 6:19 PM CDT | Tornado Warning | LUB | Floyd | 26 min |
| May 12, 6:31 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 44 min |
| May 12, 6:38 PM CDT | Tornado Warning | LUB | Briscoe | 52 min |
| May 12, 6:43 PM CDT | Tornado Warning | LUB | Floyd | 32 min |
| May 12, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock, Lynn | 63 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.